Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Shreveport, LA

June 19, 2017McCurtain County, Oklahoma

NWS Shreveport, LA issued this special weather statement at Jun 19, 2017, 3:41 AM CDT for McCurtain County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 3:41 AM CDT (08:41 UTC)
Expired
Jun 19, 2017, 4:45 AM CDT
In force
64 min
Issued by
NWS Shreveport, LA

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 161 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 8.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1594 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted.

597 
WWUS84 KSHV 190841
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
341 AM CDT MON JUN 19 2017
 
OKZ077-190945-
McCurtain OK-
341 AM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
445 AM CDT...

At 339 AM CDT, Doppler radar was tracking a strong thunderstorm 10 
miles west of Broken Bow and right at Glover, moving south at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Idabel, Broken Bow, Wright City, Millerton, Haworth, Garvin, Farmers
Hill, Holly Creek, Glover, Harris, Oak Hill and Golden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3421 9483 3372 9461 3377 9484 3381 9492
      3382 9492 3382 9495 3386 9497 3385 9499
      3389 9506 3411 9505
TIME...MOT...LOC 0839Z 341DEG 16KT 3408 9492 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 12:19 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 19, 12:19 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1219 AM CDT Mon Jun 19 2017

.AVIATION...
For the 19/06z TAFs, scattered convection will continue to develop
along an approaching cold front currently located just south of
Interstate 40 in Oklahoma and Arkansas. Storms will advance
southward along with the front through the TAF period, likely
reaching the Interstate 20 corridor around 19/12z. Model guidance
continues to indicate the convection will decrease in coverage
with southward extent. Impacts from showers and thunderstorms
should end at all TAF sites by 20/02z. Skies will gradually clear
from north to south late in the period behind the departing cold
front.

CN

&&

.PREV DISCUSSION... /issued 943 PM CDT Sun Jun 18 2017/

UPDATE...
The quasi-stationary cold front has sagged southward from
southeast OK to across portions of extreme northeast TX tonight. A
few isolated showers have commenced to slowly develop across
northeast TX, whilst more well developed thunderstorms were
ongoing from near Oklahoma City, OK eastward to near Fort Smith,
AR. High-resolution models still hint at further development
along the slowly southward sagging cold front overnight, and if it
hold together, making it to the Interstate-20 corridor Monday
mid-morning. Have elected to maintain highest POPs across the
northern zones /near the front/ early tonight, but dropped POPs
below mentionable levels across portions of central LA given
latest radar trends. In addition, also tweaked the overnight temps
to show temps dropping into the upper 60s across the far northern
zones versus 70s elsewhere, due to the speed of the fropa.

PREV DISCUSSION... /issued 229 PM CDT Sun Jun 18 2017/

DISCUSSION...
Morning convection across our extreme northern most zones has
worked over the atmosphere with new convection trying to develop
along further north closer to the frontal boundary which as of 19z
extends from near an SPS/ADM/FSM/FLP line. The front has showed
very little movement over the last couple hours and given the fact
that the morning convection has stabilized the Middle Red River
Valley across Northeast Texas, Southeast Oklahoma and Southwest
Arkansas, timing of redevelopment across this region may be
delayed a few hours which if it's delayed enough, could keep the
storms from becoming too severe. The HRRR is suggesting this
scenario with very little additional convection developing between
now and 7 pm but convection increasing quickly in coverage and
intensity after the 7pm hour. Regardless, the closer we get to
midnight, we should be seeing scattered to numerous showers and
thunderstorms north of the I-20 Corridor with this convection
making quick progress towards the I-20 corridor by sunrise Monday
Morning. Not going to say we will not see any severe convection
overnight but if we do see the delay in redevelopment later this
afternoon/evening, it mighty curtail the severity of the storms
somewhat.

The front should be near or just north of the I-20 Corridor by
sunrise and will be very slow to get out of our southern zones
during the daytime hours on Monday, perhaps not pushing completely
through our region until Monday Night. The slower frontal
progression will result in a slower progression of milder/drier
air into the region from the northeast but that atmosphere will
eventually spill into our region during the day Tuesday.

Beyond Tuesday and through the remainder of the upcoming work
week, we begin looking in the Gulf for a increase in tropical
moisture from the south and east. This increase in moisture will
begin first of all from a pinched off part of a longwave trough
which should remain anchored across the West Central and North
Central Gulf through at least Tuesday. Its the interaction between
this upper trough (non-tropical) and possible tropical development
somewhere near the Yucatan Peninsula that has been giving the
medium range progs fits over the last several days and today is no
different. Solutions range from steering a tropical system nearly
due westward into the Bay of Campeche next week to lifting a weak
tropical low north northeast from the Yucatan towards the Fla
Pnhdl. Other solutions want to bring a weak tropical low somewhere
near the S La coast or SE Tx coast. Have decided to handle this
with a gradual increase in pops beginning late on Wed and
continuing this trend through the end of the upcoming work week.
Needless to say this could change significantly once the medium
range progs begin to lock onto a solution but believe we need
something to develop first near the Yucatan which is no guarantee
given the strong upper level shear in place through early next
week.

Prelims to follow...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  92  69  92 /  10  10  10  10
MLU  69  90  69  89 /  10  10  10  20
DEQ  63  92  65  92 /  10  10  10  10
TXK  67  92  67  92 /  10  10  10  10
ELD  66  91  66  90 /  10  10  10  10
TYR  71  93  69  93 /  10  10  10  10
GGG  70  93  69  92 /  10  10  10  10
LFK  73  93  70  92 /  20  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/29
Hazardous weather outlook, Jun 18, 10:06 AM CDT, 17 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1006 AM CDT Sun Jun 18 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1006 AM CDT Sun Jun 18 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous showers and thunderstorms will be increasing
across region later today and especially this evening along and
ahead of a southeastward moving cold front. Some strong to severe
thunderstorms will be possible with this convection, especially
across the Middle Red River Valley of Northeast Texas, Southeast
Oklahoma and Southwest Arkansas as early as this afternoon with
that threat continuing through the evening hours. Strong damaging
wind gusts and large hail will be the main threats. Also flash
flooding will be a threat as well as the thunderstorm activity is
expected to be slow moving.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Showers and thunderstorms will continue across the region Monday
and tapering off Monday night. Through the late half of the work
week, the lower parts of North Central and Northwest Louisiana
will see small chances for convection with a slow Northwest
expansion by Friday. The next upper level trough of low pressure
will affect the area into the weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be required later today into
this evening.

13

In the hours before

Special weather statement, Jun 19, 2:14 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
214 AM CDT MON JUN 19 2017

OKZ077-190815-
McCurtain OK-
214 AM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 315 AM CDT...

At 212 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Nashoba, or 19 miles southeast of Clayton, moving south
at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pickens, Slim, Bethel, Battiest, Ringold, Mount Herman,Wright City,
Rufe and Glover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3450 9489 3415 9471 3406 9491 3406 9516
      3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 0712Z 342DEG 19KT 3444 9506

24
Special weather statement, Jun 19, 3:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
341 AM CDT MON JUN 19 2017

OKZ077-190945-
McCurtain OK-
341 AM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
445 AM CDT...

At 339 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Broken Bow and right at Glover, moving south at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Idabel, Broken Bow, Wright City, Millerton, Haworth, Garvin, Farmers
Hill, Holly Creek, Glover, Harris, Oak Hill and Golden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3421 9483 3372 9461 3377 9484 3381 9492
      3382 9492 3382 9495 3386 9497 3385 9499
      3389 9506 3411 9505
TIME...MOT...LOC 0839Z 341DEG 16KT 3408 9492

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:47 AM CDTSpecial Weather StatementSHVFranklin, Titus43 min
Jun 19, 6:12 AM CDTSpecial Weather StatementSHVWood18 min
Jun 19, 6:30 AM CDTSpecial Weather StatementSHVCamp, Wood30 min
Jun 19, 3:05 PM CDTSpecial Weather StatementSHVDe Soto55 min
Jun 19, 2:14 AM CDTSpecial Weather StatementSHVMcCurtain61 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.